Birth Control/Side Effects *AFTER* Birth Control
I have been using Nuvaring since late 2007/early 2008, and November 1 2014 I took it out for the last time. I had used Depo before Nuvaring and gained 40 lbs over 6 months, so I switched.
We have decided we want to TTC, and I also have about 40 lbs to lose. I am hoping that stopping the Nuvaring will help (and we are going to start exercising *together* to push each other). I've already noticed a bit of a decreased appetite, and I was wondering whether I can look forward to this actually helping me with my weight. My concern is that I will not get as much help from stopping the BC as I thought. For about 3 weeks after stopping, I had the symptoms of coming off--sensitivity in my breasts, spotting, etc.--so I am already past that. Any thoughts on what other kinds of "side effects" I can expect at this point, as well as any suggestions that will help me.
Most women on the pill or the Nuvaring don't gain weight, although some do. It's hard to know how much of any weight gain was due to the Nuvaring, and how much you might have gained these past years if you didn't have the Nuvaring.
Losing weight isn't easy, but it can be done. It's a matter of careful eating, and daily exercise. Whatever amount of exercise and limitation of calories that will maintain weight, it will require more exercise and less calories to lose weight. Plan to do it very gradually over time, as that's how you most likely gained the weight.
You won't have other side effects from stopping the Nuvaring, except that now your body's hormones are from your ovaries and not the ring. So you may notice hormonal changes that the ring was covering up while it was in.